# SDR 2008FA0000524

- Difficulty date: August 2, 2008
- Submitted: August 7, 2008
- Operation: General aviation
- Aircraft: N980S
- Make and model: Amd FALCON50MYST
- Aircraft serial: 249
- Engine: Garrtt TPE3313
- System (JASC): 2300 · Communications System
- Part: Control Head
- Part number: G888012
- Part serial: 273
- Condition: Failed
- Location: Nr 1 Nav/Comm
- Stage of operation: DE
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: O

## Discrepancy

AS CREW REPORTED DURING DESCENT THREW 16000 FT 1.40 HR INTO FLIGHT EXPERIENCED A SUDDEN ELECTRICAL BURNING ODOR THAT WAS ACCOMPANIED BY SMALL PLUME OF SMOKE.  COMPLETED ALL MEMORY ITEMS ON THE CHECKLIST AND DECLARED EMERGENCY FOR PRIORITY LANDING.  SHORTLY THEREAFTER WHILE DESCENDING TO 6000 FT THE SMOKE AND ELECTRICAL ODOR CLEARED AND NOTED NR 1 NAV/COM CONTROL NO LONGER WORKING AND PULLED CIRCUIT BREAKER.  AT THAT TIME EMERGENCY WAS OVER AND REQUESTED NORMAL HANDLING TO THE AIRPORT.  UPON FURTHER INSPECTION BY TECH, THE NR 1 NAV/COM CONTROL HEAD HAD FAILED CAUSING THE PROBLEM.  REPLACEMENT PART INSTALLED.  REMOVED UNIT PN G8060-12, SN 273 SENT FOR EVALUATION AND REPAIR.  (K)
